California, 2002High Wind in California, November 27, 2002
November 27, 2002 · NWS SGX · 2 events in 2 counties and zones
Trees and signs were blown down in Escondido, Poway, El Cajon, Hemet, and San Jacinto.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $350,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Trees and signs were blown down in Escondido, Poway, El Cajon, Hemet, and San Jacinto.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Nov 27, 3:00 AM PST, 3 hours 30 minutes earlier.
Area forecast discussion, Nov 27, 3:00 AM PST, 3 hours 30 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 AM PST WED NOV 27 2002
.SYNOPSIS...AN UPPER LEVEL LOW CENTERED OFF THE THE NORTHERN BAJA
CALIFORNIA COAST WILL MOVE SLOWLY WESTWARD THROUGH THURSDAY...
THEN MOVE NORTHEASTWARD ACROSS SOUTHERN CALIFORNIA FRIDAY NIGHT
AND SATURDAY. STRONG GUSTY OFFSHORE WINDS WILL BEGIN TO DECREASE
THURSDAY NIGHT AND FRIDAY. SHOWERS SHOULD DECREASE AFTER TODAY...
THEN RETURN WITH GREATER COVERAGE FOR THURSDAY NIGHT INTO SATURDAY.
.DISCUSSION...SYNOPTIC SCENARIO OF THE GFS SEEMS REASONABLE...AT
LEAST AS FAR AS ONE IS WILLING TO TRUST MDL FORECASTS OF CUTOFF
LOWS. UPR LOW WL CONTINUE TO DRIFT TO THE WSW THRU THU...THEN LIFT
NORTHEASTWARD ACROSS SRN CA FRI NIGHT AND SAT. BAND OF WRAP AROUND
MSTR MAY CONTINUE TO BRING A FEW LIGHT SHOWERS TODAY...MAINLY TO THE
SRN HALF OF THE FORECAST AREA AS WELL AS THE MTNS OF SBD AND RIV
COUNTIES. AS THE UPR LOW MOVES WSW...THE BAND OF WRAP AROUND MSTR
SHOULD LARGELY EXIT SW CA FOR TONIGHT INTO THU. BY THU NIGHT INTO
FRI...THE CRCLN OF THE UPR LOW BEGINS TO DRAW TROPICAL MSTR INTO
SW CA FROM THE SOUTHEAST. THIS SHOULD INCR THE LOW AND MID LVL
MSTR AND ASSOCD SHOWER COVERAGE FOR THE E SLOPES AND SRN CSTL SXNS.
AS THE UPR LOW LIFTS NORTHEAST FRI NIGHT INTO SAT...SHOWERS ARE
POSSIBLE ACROSS THE ENTIRE FORECAST AREA. WITH THE COLD POOL TRACK
ACROSS THE AREA...THERE IS ALSO A CHANCE OF THUNDERSTORMS. AS THE
UPR LOW MOVES ON TO THE NORTHEAST...SOME DRYING AND MINOR WARMING
SHOULD FOLLOW FOR SUN THRU TUE. A WKNG PAC UPR LOW UNDERCUTTING THE
UPR RDG MAY MOVE INLAND ACROSS SRN CA OR NRN BAJA AROUND THE MIDDLE
OF NEXT WEEK.
WINDS THIS MORNING SHOULD BE A LTL WKR THAN THE PAST TWO DAY...BUT
GUSTS COULD STILL BE CLOSE TO HIGH WIND LVLS IN THE WINDIER
LOCATIONS. OFSHR GRADIENTS STRENGTHEN TONIGHT INTO THU. THIS SHOULD
INCR THE COVERAGE OF STRONGER WINDS SOMEWHAT WITH GUSTS IN THE
WINDIER LOCATIONS CLOSE TO HIGH WIND LVLS. OFFSHORE WINDS SHOULD
GRADUALLY DECR THU NIGHT AND FRI.
.SAN...WIND ADVISORY...SEE LAXNPWSGX.
MARTIN
Hazardous weather outlook, Nov 27, 6:00 AM PST, 30 minutes before
CAZ042-043-048-050-055>058-060>062-281400-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
600 AM PST WED NOV 27 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR
EXTREME SOUTHWESTERN CALIFORNIA.
.DAY ONE... TODAY THROUGH TONIGHT
WIND ADVISORY THROUGH THANKSGIVING DAY...
ORANGE COUNTY COASTAL AREAS...
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
SAN DIEGO COUNTY VALLEYS...
SAN BERNARDINO COUNTY MOUNTAINS...
RIVERSIDE COUNTY MOUNTAINS...
SANTA ANA MOUNTAINS AND FOOTHILLS...
SAN DIEGO COUNTY MOUNTAINS...
REFER TO LAXNPWSGX WWUS76 KSGX FOR DETAILS.
.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY
POSSIBLE HIGH WINDS THURSDAY...
ORANGE COUNTY COASTAL AREAS...
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
SAN DIEGO COUNTY VALLEYS...
SAN BERNARDINO COUNTY MOUNTAINS...
RIVERSIDE COUNTY MOUNTAINS...
SANTA ANA MOUNTAINS AND FOOTHILLS...
SAN DIEGO COUNTY MOUNTAINS...
MARTIN
High Wind, X W San Diego Valley
- When
- November 27, 6:30 AM PST to 11:23 AM PST
- Where
- X W San Diego Valley forecast zone
- Measured
- 52 kt (60 mph)
- Property damage
- $250,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
High Wind, W Riverside T X Nw
- When
- November 27, 7:00 AM PST to 10:30 AM PST
- Where
- W Riverside T X Nw forecast zone
- Measured
- 52 kt (60 mph)
- Property damage
- $100,000
- Reported by
- NEWSPAPER
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Pennsylvania, November 27 to 28, 2002$100,000 · 2 events
- Heavy Snow in Ohio, November 27 to 28, 2002$40,000 · 1 event
- Wildfire in California, November 27 to 29, 2002$22,000 · 1 event
- Dense Fog in Oregon, November 27, 20022 injured · 1 event
- Heavy Snow in Rhode Island, November 27, 20024 events
- Heavy Snow in Connecticut, November 27, 20024 events
- Heavy Snow in Connecticut, November 27, 20023 events
- Heavy Snow in Massachusetts, November 27, 20022 events
- Winter Storm in Connecticut, November 27, 20021 event
- Heavy Snow in West Virginia, November 27, 20021 event
- Heavy Snow in Pennsylvania, November 27, 20021 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5322827, 5322828.